Illinois, 2021

Tornadoes and Damaging Winds in Illinois, December 10, 2021

December 10, 2021 · NWS ILX · 28 events in 15 counties and zones

A deepening area of low pressure tracked from near Kansas City during the afternoon of December 10th to southern Lake Michigan by the pre-dawn hours of December 11th. An unseasonably warm and moist airmass surged northward ahead of the system, resulting in high temperatures reaching the lower to middle 60s across central Illinois.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILX wrote it up.

A deepening area of low pressure tracked from near Kansas City during the afternoon of December 10th to southern Lake Michigan by the pre-dawn hours of December 11th. An unseasonably warm and moist airmass surged northward ahead of the system, resulting in high temperatures reaching the lower to middle 60s across central Illinois. As the low and an associated vigorous short-wave trough interacted with the moderately unstable and highly sheared environment, several clusters of strong to severe thunderstorms developed during the late afternoon and evening of the 10th. Numerous rotating cells were observed, with a total of 6 tornadoes touching down across central Illinois. 5 of the tornadoes were rated EF-2, including one that injured a person just north of Herrick in Shelby County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before the first event at Dec 10, 6:44 PM CST, 46 minutes earlier.

Area forecast discussion, Dec 10, 6:44 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
644 PM CST Fri Dec 10 2021

.MESOSCALE DISCUSSION...
Issued at 643 PM CST Fri Dec 10 2021

Deep low pressure is analyzed over NW MO this hour with a warm
front draped to the east to near/north of Peoria to Bloomington.
Within the warm sector, dew points have increased into the upper
50s to lower 60s which is contributing to seasonably strong
instability moving into the region. Latest RAP indicates that
500-1000 J/kg overspreading most of central Illinois in the next
few hours. Currently monitoring a broken line of storms moving
across the Mississippi River. Strong winds aloft will result in
bulk shear in excess of 60kt much of which is falling in the
lowest 2-3 km. Backed surface flow, very strong effective SRH, and
low LCLs of 500-750m all point to a favorable tornado environment
over central Illinois. Do anticipate that additional weather
watches will be needed downstream of Tornado Watch 553 which
remains in effect until 11 pm this evening.

&&

.SYNOPSIS...
Issued at 255 PM CST Fri Dec 10 2021

A strong low pressure system is moving across the Midwest. Across
central Illinois, fog, light rain, and scattered showers are
expected into the evening. Late tonight into the overnight, severe
thunderstorms are expected as a cold front moves through the
area, with damaging winds and tornadoes the primary hazards.
Behind the cold front, strong winds gusting up to 50 mph are
expected.

&&

.SHORT TERM...(This evening through Saturday)
ISSUED AT 255 PM CST Fri Dec 10 2021

A potent mid-latitude cyclone is bringing widespread impactful
weather to the central CONUS. The surface low pressure system was
located near Kansas City at 20z/2pm, with a cold front extending
southwest through Kansas into western Oklahoma and a warm front
extending eastward through northern Missouri and central Illinois.
There are several areas of focus with this system including (1)
continuing widespread fog, (2) non-severe precipitation Friday
afternoon, (3) severe weather Friday night, and (4) strong
synoptic winds behind the cold front.

(1) Dense fog developed east of the Illinois river this morning,
and has been slow to dissipate. While visibilities have gradually
improved, nearly all of central Illinois remains socked in with
fog this afternoon. Visibilities are generally 1/2 to 2 miles, but
a few areas of patchy fog remain. Gradual improvement should
continue into the evening.

(2) A couple areas of non-severe precipitation are ongoing across
central Illinois this afternoon. Elevated showers developed north
of the warm front, near the I-74 corridor as of 2 PM, at the
leading edge of a 700-mb jet. Further south, isentropic ascent has
resulted in a band of light rain. Both of these precipitation
zones will continue to lift northeast through central Illinois
over the next few hours.

(3) As warm air and moisture continue to advect northward, a
concerning severe weather setup will exist across the warm sector
into the overnight hours. This system is quite dynamic, with an
expansive, strong wind field above the warm sector, including a
widespread area of 50-60 knot SSW winds at 850 mb. With southerly
winds at the surface, there will be clockwise turning of the wind
with height. Model soundings indicate deep layer shear in excess
of 70 knots, with effective SRH of 200-300 m2/s2 and 0-1 km shear
of 35-40 knots. These wind profiles are capable of supporting
organized, rotating convection, and when combined with a thermal
profile that appears increasingly favorable (more on that below)
damaging winds and tornadoes will be possible.

As noted in this morning's AFD update, the thermal profiles have
trended more favorable. Dewpoints near 60 are expected to advect
as far north as the I-74 corridor, with 1000 J/kg of MUCAPE
possible southward from there. In addition to moisture advecting
further northward, the trend has been towards steeper mid-level
lapse rates. While damaging winds and tornadoes remain the primary
hazards, the hail threat should not be ignored. Forecast values
of the significant hail parameter have trended upward, from less
than 1 in previous model runs to 1-2 in the most recent guidance.

In terms of event evolution, into the evening hours model
soundings show an elevated mixed layer/capping inversion atop a
very saturated low-level layer. The capping should help limit
surface-based thunderstorm development across central Illinois
through the evening. Into the overnight hours, strong warm air
advection will keep temperatures in the 60s across the warm
sector. Soundings show the cap eroding across central Illinois
between 02-05z (8pm- 11pm), at which point surface-based
convection will be able to develop and pose a threat of all severe
hazards. Storms may initially be discrete as they develop, but
with deep layer shear vectors nearly parallel to the cold front
(which will be the primary forcing mechanism), upscale growth is
favored, resulting in a linear or quasi-linear storm mode. The
peak severe weather threat across central Illinois will be between
02z-09z (8pm-3am). Given the dynamic nature of the system, storm
motion is expected to be quite fast (60 mph or greater). With
fast-moving, nocturnal severe thunderstorms expected, it is
imperative to have a way to receive severe weather alerts
overnight!

(4) The cold front and any associated precipitation should exit
the area before daybreak on Saturday. In the cold air advection
regime behind the front, pressure rises will help mix down strong
westerly wind gusts. Soundings from a variety of models
universally support 45+ mph gusts across much of the CWA. At
several locations, the ensemble mean peak wind gust is right at
advisory criteria (45 mph) and several ensemble members show gusts
in excess of 50 mph. The signal for gusty winds becomes a little
weaker west of the Illinois River and south of I-72, so held those
areas out of the wind advisory for now, but additional expansion
may be needed. Even if advisory criteria are not met in these
locations, wind gusts of 35-40 mph are still expected. Winds
should start to weaken by late Saturday morning, with gusts
dropping below 30 mph by mid-afternoon.

Saturday's high temperatures will occur shortly after midnight,
with temperatures falling sharply behind the cold front. Most of
the area will only manage to reach the upper 30s during the
daytime hours on Saturday. Combined with the gusty winds, it will
feel quite cold on Saturday.

.LONG TERM...(Sunday through Friday)
ISSUED AT 255 PM CST Fri Dec 10 2021

As our impactful low-pressure system departs, surface high
pressure establishes over the southeastern US late this weekend.
This sets the stage for a period of well-above average
temperatures as southerly flow persists for much of next week.
Temperatures warm each day Sunday through Wednesday, with
Wednesday looking like the warmest day of next week. Wednesday
high temperatures are currently forecast to be in the mid-60s to
near 70, which is 20-25 degrees above average! There are
indications that another mid-latitude cyclone will sweep a cold
front through the area next Thursday, resulting in precipitation
chances. There will be plenty of time to monitor this system as we
move into next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 521 PM CST Fri Dec 10 2021

Deep low pressure will lift from northern MO to northern IL this
evening with a trailing cold front sweeping across central
Illinois. Rain and IFR ceilings with variable visibility will be
in place ahead of the low this evening, then a line of strong to
severe thunderstorms will move across the terminals associated
with the cold front. Behind the front, strong west to northwest
winds gusting in excess of 30 kt are expected overnight through
much of the day. Ceilings should improve back to MVFR behind the
front with possible clearing late in the day.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 3 AM to 3 PM CST Saturday for ILZ028>031-037-
038-042>046-053.

&&

MESOSCALE...Deubelbeiss
SYNOPSIS...Erwin
SHORT TERM...Erwin
LONG TERM...Erwin
AVIATION...Deubelbeiss
Hazardous weather outlook, Dec 10, 3:08 PM CST, 4 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
308 PM CST Fri Dec 10 2021

ILZ027-036-040-041-047>052-111200-
Cass-Christian-Fulton-Knox-Mason-Menard-Morgan-Sangamon-Schuyler-
Scott-
308 PM CST Fri Dec 10 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Strong to severe thunderstorms are possible this evening. The
primary threat will be damaging winds, though a few tornadoes
cannot be ruled out, especially in areas closer to I-72.

West winds will increase after midnight, and will be gusting over
40 mph before sunrise.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

West winds will gust from 40 to 45 mph into Saturday morning,
before diminishing. This will cause difficult travel for high
profile vehicles, especially on north to south oriented roadways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this evening between 7 PM and 11 PM.

ILZ028>031-037-038-042>046-053-111200-
Champaign-De Witt-Logan-Macon-Marshall-McLean-Peoria-Piatt-Stark-
Tazewell-Vermilion-Woodford-
308 PM CST Fri Dec 10 2021

...WIND ADVISORY IN EFFECT FROM 3 AM TO 3 PM CST SATURDAY...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Strong to severe thunderstorms are possible later this evening,
continuing until midnight close to the Indiana border. Damaging
winds and a few tornadoes are likely, especially from Bloomington
to Danville south.

West winds will increase after midnight, and will be gusting to
around 45 mph before sunrise.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

West winds will gust from 40 to 45 mph into Saturday morning,
before diminishing. This will cause difficult travel for high
profile vehicles, especially on north to south oriented roadways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely tonight. The most likely time frame
is between 8 pm and midnight.

ILZ054>057-061>063-066>068-071>073-111200-
Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham-
Jasper-Lawrence-Moultrie-Richland-Shelby-
308 PM CST Fri Dec 10 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

There is an enhanced risk of severe storms tonight, threat level
of 3 on a scale of 1 to 5. Damaging winds and scattered tornadoes
are the main concerns. There is potential for a few of the
tornadoes to be on the stronger side.

After the storms exit, west winds will increase and gust to around
40 mph before sunrise.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

West winds will gust over 40 mph through Saturday morning before
diminishing. This will cause difficult travel for high profile
vehicles, especially on north to south oriented roadways.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely tonight. The most likely time is
between 8 pm and 2 am.

Geelhart

The radar

The Lincoln radar (KILX), 111 km away, was scanning. The volume nearest the first event began at 01:30 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 9 tornado. Local standard time, as filed.

Thunderstorm Wind, Morgan

When
December 10, 7:30 PM CST to 7:35 PM CST
Where
Morgan County, Meredosia
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.830, -90.570

Several large tree branches were blown down.

Tornado, Cass

When
December 10, 7:47 PM CST to 7:59 PM CST
Where
Cass County, 3.92 mi SSW of Virginia to 1.25 mi SE of Newmansville
Rating
EF2
Path length
12.75 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
39.895, -90.240

A tornado touched down about 4 miles south-southwest of Virginia at 7:47 PM CST. The tornado tracked northeastward, heavily damaging a farmstead on Parlier Road about a half mile west of highway 78. Here, a house had significant damage to its roof and several farm buildings were completely demolished. One horse was killed and another injured. The tornado crossed highway 78 about a half mile north of Prairie Creek. It damaged approximately 15 power poles on Conover Road and overturned several storage tanks nearby. After crossing highway 125 about 2 miles southeast of Virginia, the remainder of the track mainly consisted of damage to trees. It crossed much of the Panther Creek Fish & Wildlife Area before lifting about 2 miles west-northwest of Newmansville at 7:59 pm.

Tornado, Menard

When
December 10, 8:07 PM CST to 8:16 PM CST
Where
Menard County, 1.1 mi NW of Atterberry to 4.27 mi NW of Curtis
Rating
EF2
Path length
4.56 mi
Path width
250 yd
Reported by
NWS Storm Survey
Coordinates
40.061, -89.915

A tornado touched down about one half mile east of Atterberry at 8:07 PM CST. The tornado tracked northeastward, significantly damaging a pair of metal sheds along Pin Hook Avenue. It mainly passed through open fields until reaching a farm along Masters Avenue about a half mile west of Fairgrounds Street where a machine shed was destroyed and a couple other outbuildings were damaged. The worst damage was along Altig Bridge Avenue about a half mile east of Fairgrounds Street. A house sustained significant damage to its roof, several trees were snapped, and sheds across the road were damaged or destroyed. From this point, the tornado mainly traveled in farm fields, overturning an irrigation pivot before lifting just shy of the Sangamon River at 8:16 PM CST.

Thunderstorm Wind, Tazewell

When
December 10, 8:16 PM CST to 8:21 PM CST
Where
Tazewell County, 1.98 mi ESE of Parkland to 2.78 mi SSW of Pekin Muni Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.443, -89.713

Numerous power poles were blown down and siding was damaged on a house along Weir Road between Jacob Road and Wagonseller Road.

Thunderstorm Wind, Tazewell

When
December 10, 8:19 PM CST to 8:24 PM CST
Where
Tazewell County, 2.96 mi SSE of Pekin Muni Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.440, -89.650

A farm irrigation unit was flipped into a ditch on Goeken Road just east of Route 29.

Thunderstorm Wind, Tazewell

When
December 10, 8:20 PM CST to 8:25 PM CST
Where
Tazewell County, 1.48 mi SSE of Morton
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
40.600, -89.440

A large tree branch was blown down.

Thunderstorm Wind, Sangamon

When
December 10, 8:25 PM CST to 8:30 PM CST
Where
Sangamon County, 0.93 mi NNW of Chatham
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.683, -89.705

Power lines were blown down near Route 4 and Cottonwood Drive south of Walgreens.

Thunderstorm Wind, Tazewell

When
December 10, 8:25 PM CST to 8:30 PM CST
Where
Tazewell County, 0.87 mi NE of Leslie
Measured
74 kt (85 mph) measured gust
Reported by
Emergency Manager
Coordinates
40.540, -89.520

Thunderstorm Wind, Tazewell

When
December 10, 8:31 PM CST to 8:36 PM CST
Where
Tazewell County, 0.87 mi NE of Leslie
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.540, -89.520

The dome was blown off the salt storage building at the Tazewell County Highway Department.

Thunderstorm Wind, Sangamon

When
December 10, 8:33 PM CST to 8:38 PM CST
Where
Sangamon County, (Spi)springfield Arp
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
39.850, -89.680

Thunderstorm Wind, Sangamon

When
December 10, 8:36 PM CST to 8:41 PM CST
Where
Sangamon County, 0.69 mi N of Buffalo
Measured
70 kt (81 mph) estimated gust
Reported by
COOP Observer
Coordinates
39.860, -89.420

Several power poles were blown down.

Thunderstorm Wind, Logan

When
December 10, 8:50 PM CST to 8:55 PM CST
Where
Logan County, 2.64 mi NNE of Latham to 2.8 mi NNE of Latham
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
40.005, -89.151

Several power poles were snapped along 600th Street just west of 2400th Avenue.

Tornado, Shelby

When
December 10, 9:26 PM CST to 9:36 PM CST
Where
Shelby County, 2.35 mi W of Herrick to 2.06 mi NW of Cowden
Rating
EF2
Path length
7.69 mi
Path width
200 yd
Injuries
1 direct, 0 indirect
Reported by
NWS Storm Survey
Coordinates
39.216, -89.024

This tornado crossed from Fayette County in the National Weather Service St. Louis County Warning Area (CWA) into southern Shelby County in the National Weather Service Lincoln County Warning Area (CWA) at 9:26 PM CST. It downed several large wood power poles about 2 miles west of Herrick. The most significant damage occurred to a residence 1 mile north of Herrick where an addition to a house saw significant damage, causing injury to one person. The tornado continued northeastward, damaging several outbuildings and downing trees and power lines. The tornado lifted 2 miles northwest of Cowden at about 9:36 PM CST.

Thunderstorm Wind, Macon

When
December 10, 9:44 PM CST to 9:49 PM CST
Where
Macon County, Prairie Hall
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
39.750, -88.780

Several large evergreen trees were damaged.

Thunderstorm Wind, Macon

When
December 10, 9:44 PM CST to 9:49 PM CST
Where
Macon County, Prairie Hall
Measured
70 kt (81 mph) measured gust
Reported by
Public
Coordinates
39.750, -88.780

Tornado, Shelby

When
December 10, 9:50 PM CST to 9:54 PM CST
Where
Shelby County, 0.93 mi SE of Windsor to 3.3 mi N of Sexson Corner
Rating
EF2
Path length
3.9 mi
Path width
200 yd
Continued into
Moultrie, Il (ILX)
Reported by
NWS Storm Survey
Coordinates
39.419, -88.590

A tornado touched down 1 mile south of Windsor at 9:50 PM CST. The tornado stripped roof panels off a farm outbuilding, then tracked northeastward and strengthened causing total destruction of a small farm outbuilding and breaking wood power poles southeast of Windsor. It crossed into southern Moultrie County about 1 mile southwest of Gays just south of Route 16 at 9:54 PM CST.

Thunderstorm Wind, Shelby

When
December 10, 9:50 PM CST to 9:55 PM CST
Where
Shelby County, 1.05 mi NE of Windsor to 2.74 mi ENE of Windsor
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
39.440, -88.585

Several trees were blown down and power poles were bent along Route 16 just northeast of Windsor.

Tornado, Moultrie

When
December 10, 9:54 PM CST to 9:58 PM CST
Where
Moultrie County, 1.45 mi W of Gays to 2.62 mi NE of Gays
Rating
EF2
Path length
3.77 mi
Path width
200 yd
Continued into
Coles, Il (ILX)
Reported by
NWS Storm Survey
Coordinates
39.447, -88.527

This tornado crossed from Shelby County into southern Moultrie County about 1 mile southwest of Gays at 9:54 PM CST. An agriculture services plant was significantly damaged west of Gays, with numerous buildings destroyed and 3 large tanker trucks flipped. The tornado continued northeastward and crossed into western Coles County just south of Western Avenue at 9:58 PM CST.

Tornado, Coles

When
December 10, 9:58 PM CST to 10:04 PM CST
Where
Coles County, 4.42 mi NW of Magnet to 1.25 mi SE of Dorans
Rating
EF2
Path length
8.19 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
39.480, -88.471

This tornado crossed from Moultrie County into western Coles County just south of Western Avenue at 9:58 PM CST. Several houses and outbuildings were damaged in western Coles County...from west of Mattoon to northeast of Mattoon. The most |significant damage included a one-story brick house that had it's roof entirely removed and 2 large metal storage buildings that sustained roof, siding, and metal support structure damage. The tornado lifted about 4 miles north-northeast of Mattoon at 10:04 PM.

Thunderstorm Wind, Coles

When
December 10, 10:00 PM CST to 10:05 PM CST
Where
Coles County, 2.53 mi WNW of Mattoon
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.493, -88.414

A semi was blown over near the Rural King Distribution Center.

Thunderstorm Wind, Champaign

When
December 10, 10:10 PM CST to 10:15 PM CST
Where
Champaign County, Ogden
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
40.120, -87.950

A machine shed was destroyed.

Tornado, Coles

When
December 10, 10:18 PM CST to 10:22 PM CST
Where
Coles County, Rardin to 1.27 mi ENE of Oakland
Rating
EF1
Path length
6.33 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
39.600, -88.100

A tornado touched down about one quarter of a mile east of Rardin at 10:18 PM CST. The tornado did only tree damage with the greatest concentration through the wooded areas along the Embarras River. Evidence that the tornado was on the ground was also found along East County Road 1750 North. The tornado lifted 1 mile east of Oakland at 10:22 PM CST.

Thunderstorm Wind, Lawrence

When
December 10, 10:22 PM CST to 10:27 PM CST
Where
Lawrence County, Lawrenceville Arpt
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
38.770, -87.600

Tornado, Edgar

When
December 10, 10:41 PM CST to 10:43 PM CST
Where
Edgar County, 3.41 mi N of Chrisman to 4.84 mi W of Quaker
Rating
EF2
Path length
3.45 mi
Path width
200 yd
Continued into
Vermilion, Il (ILX)
Reported by
NWS Storm Survey
Coordinates
39.849, -87.669

A tornado touched down 3 miles north of Chrisman at 10:41 PM CST. The greatest damage was concentrated along County Road 2650 North just east of US-150. A farmstead at this location had several grain bins damaged and a machine shed lost large portions of its roof. The tornado crossed into southeastern Vermilion County at 10:43 PM CST.

Tornado, Vermilion

When
December 10, 10:43 PM CST to 10:44 PM CST
Where
Vermilion County, 2.02 mi SE of Ridge Farm to 2.03 mi ESE of Ridge Farm
Rating
EF1
Path length
0.2 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
39.882, -87.620

This tornado crossed from Edgar County into southeastern Vermilion County at 10:43 PM CST. No additional damage was observed as the tornado quickly lifted about 2 miles east-southeast of Ridge Farm at 10:44 PM CST.

Thunderstorm Wind, Coles

When
December 10, 10:51 PM CST to 10:56 PM CST
Where
Coles County, 0.87 mi SE of (Mto)mattoon/Chrlstn
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
39.470, -88.270

Thunderstorm Wind, Effingham

When
December 10, 11:06 PM CST to 11:11 PM CST
Where
Effingham County, Beecher City
Measured
52 kt (60 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
39.180, -88.770

Several power lines were blown down.

Thunderstorm Wind, Edgar

When
December 10, 11:35 PM CST to 11:40 PM CST
Where
Edgar County, Edgar Cty Arpt Paris
Measured
54 kt (62 mph) measured gust
Reported by
AWOS
Coordinates
39.700, -87.670

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2021Every state in 2021This day in weather historyThe tornado archive for Illinois, 2021Warnings in Illinois, December 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 999871, 999835, 999838, 999876, 999877, 999883, 999875, 999884, 999878, 999891, 999880, 999872, 999848, 999881, 999894, 999861, 999874, 999862, 999899, 999873, 999882, 999865, 999893, 999867, 999869, 999889, 999879, 999886.